ISSN:
 2158-2491

eISSN:
 2158-2505

All Issues

Volume 8, 2021

Volume 7, 2020

Volume 6, 2019

Volume 3, 2016

Volume 2, 2015

Volume 1, 2014





Journal of Computational Dynamics

April 2021 , Volume 8 , Issue 2

Select all articles

Export/Reference:

Computing Lyapunov functions using deep neural networks
Lars Grüne
2021, 8(2): 131-152 doi: 10.3934/jcd.2021006 +[Abstract](1610) +[HTML](465) +[PDF](3923.59KB)
Abstract:

We propose a deep neural network architecture and associated loss functions for a training algorithm for computing approximate Lyapunov functions of systems of nonlinear ordinary differential equations. Under the assumption that the system admits a compositional Lyapunov function, we prove that the number of neurons needed for an approximation of a Lyapunov function with fixed accuracy grows only polynomially in the state dimension, i.e., the proposed approach is able to overcome the curse of dimensionality. We show that nonlinear systems satisfying a small-gain condition admit compositional Lyapunov functions. Numerical examples in up to ten space dimensions illustrate the performance of the training scheme.

Analysis of the fractional descriptor discrete-time linear systems by the use of the shuffle algorithm
Tadeusz Kaczorek and Andrzej Ruszewski
2021, 8(2): 153-163 doi: 10.3934/jcd.2021007 +[Abstract](607) +[HTML](264) +[PDF](323.78KB)
Abstract:

The shuffle algorithm is applied to analysis of the fractional descriptor discrete-time linear systems. Using the shuffle algorithm the singularity of the fractional descriptor linear system is eliminated and the system is decomposed into dynamic and static parts. Procedures for computation of the solution and dynamic and static parts of the system are proposed. Sufficient conditions for the positivity of the fractional descriptor discrete-time linear systems are established.

Chebyshev spectral methods for computing center manifolds
Takeshi Saito and Kazuyuki Yagasaki
2021, 8(2): 165-181 doi: 10.3934/jcd.2021008 +[Abstract](638) +[HTML](260) +[PDF](788.43KB)
Abstract:

We propose a numerical approach for computing center manifolds of equilibria in ordinary differential equations. Near the equilibria, the center manifolds are represented as graphs of functions satisfying certain partial differential equations (PDEs). We use a Chebyshev spectral method for solving the PDEs numerically to compute the center manifolds. We illustrate our approach for three examples: A two-dimensional system, the Hénon-Heiles system (a two-degree-of-freedom Hamiltonian system) and a three-degree-of-freedom Hamiltonian system which have one-, two- and four-dimensional center manifolds, respectively. The obtained results are compared with polynomial approximations and other numerical computations.

Generalised Manin transformations and QRT maps
Peter H. van der Kamp, David I. McLaren and G. R. W. Quispel
2021, 8(2): 183-211 doi: 10.3934/jcd.2021009 +[Abstract](522) +[HTML](228) +[PDF](1235.6KB)
Abstract:

Manin transformations are maps of the plane that preserve a pencil of cubic curves. They are the composition of two involutions. Each involution is constructed in terms of an involution point that is required to be one of the base points of the pencil. We generalise this construction to explicit birational maps of the plane that preserve quadratic resp. certain quartic pencils, and show that they are measure-preserving and hence integrable. In the quartic construction the two involution points are required to be base points of the pencil of multiplicity 2. On the other hand, for the quadratic pencils the involution points can be any two distinct points in the plane (except for base points). We employ Pascal's theorem to show that the maps that preserve a quadratic pencil admit infinitely many symmetries. The full 18-parameter QRT map is obtained as a special instance of the quartic case in a limit where the two involution points go to infinity. We show by construction that each generalised Manin transformation can be brought to QRT form by a fractional affine transformation. We also specify classes of generalised Manin transformations which admit a root.

On the influence of cross-diffusion in pattern formation
Maxime Breden, Christian Kuehn and Cinzia Soresina
2021, 8(2): 213-240 doi: 10.3934/jcd.2021010 +[Abstract](1279) +[HTML](253) +[PDF](1216.17KB)
Abstract:

In this paper we consider the Shigesada-Kawasaki-Teramoto (SKT) model to account for stable inhomogeneous steady states exhibiting spatial segregation, which describe a situation of coexistence of two competing species. We provide a deeper understanding on the conditions required on both the cross-diffusion and the reaction coefficients for non-homogeneous steady states to exist, by combining a detailed linearized analysis with advanced numerical bifurcation methods via the continuation software $\mathtt{pde2path}$. We report some numerical experiments suggesting that, when cross-diffusion is taken into account, there exist positive and stable non-homogeneous steady states outside of the range of parameters for which the coexistence homogeneous steady state is positive. Furthermore, we also analyze the case in which self-diffusion terms are considered.

2020 CiteScore: 1

Editors

Librarians

Referees

Email Alert

[Back to Top]